MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 7.5 extended offset.Catalog#: 00-7711-007-20 ; lot#: 64189689.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Product not available.
 
Event or Problem Description
It was reported that the patient underwent an uncomplicated revision of the head and stem.The initial shell and liner were retained.Patient involvement- revision surgery.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient sustained a fail resulting in a periprosthetic proximal femoral fracture.The patient then had the head and stem revised.Harm: s3 - bone fracture.Hazardous situation: patient's anatomy is exposed to excessive external forces postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Surgical report: medical records were provided and reviewed by a health care professional.Review of the available records identified that the initial implantation surgery ((b)(6) 2021) was completed with no complications.The patient then experienced a fall the following day.X-rays indicated a periprosthetic proximal femur fracture.The patient was revised where the fracture was reduced and the head and stem were replaced.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient sustained a fail resulting in a periprosthetic proximal femoral fracture.The patient then had the head and stem revised.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.It is unknown the extent that the patient fall and if the zimmer biomet device is related to the bone fracture.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following report from zimmer inc.Is associated with this event: 0001822565-2021-03360-1.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12952397
Report Number0009613350-2021-00651
Device Sequence Number4803128
Product Code LZO
UDI-Device Identifier00889024430372
UDI-Public00889024430372
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K130899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-036-03
Device Lot Number3078249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown